Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 8, 2008, 1:15 PM CST for 8 counties in Texas. It took effect at Mar 9, 2008, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 1:15 PM CST (19:15 UTC)
- In effect from
- Mar 9, 2008, 10:00 AM CDT
- Expired
- Mar 9, 2008, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 081915 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 115 PM CST SAT MAR 8 2008 ...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... TXZ248>257-090315- /O.UPG.KBRO.FW.A.0011.080309T1500Z-080310T0100Z/ /O.NEW.KBRO.FW.W.0011.080309T1500Z-080310T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 115 PM CST SAT MAR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THIS WARNING REPLACES THE FIRE WEATHER WATCH. SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO IS EXPECTED TO INTERACT WITH LOW PRESSURE AREA MOVING INTO WEST TEXAS ON SUNDAY. THIS INTERACTION WILL PRODUCE SUSTAINED SOUTHEASTERLY WINDS OF 20 TO 30 MILES PER HOUR WITHIN DEEP SOUTH TEXAS WITH GUSTS UP TO 35 TO 40 MILES PER HOUR BEGINNING AROUND 10 AM CDT SUNDAY MORNING... AND PERSISTING UNTIL 8 PM CDT SUNDAY EVENING. THESE WINDS...COMBINED WITH THE ABUNDANT CURED FUELS...WILL CREATE AN ENHANCED RISK OF DANGEROUS WILDFIRES WITHIN DEEP SOUTH TEXAS FOR SUNDAY. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ON SUNDAY DUE TO THE EXPECTED STRONG WINDS AND DRY WEATHER. A BURN BAN IS IN EFFECT FOR ALL DEEP SOUTH TEXAS COUNTIES EXCEPT FOR KENEDY COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY COUNTY LAW ENFORCEMENT AND OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
1 follow-up statement
000 WWUS84 KBRO 091832 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 132 PM CDT SUN MAR 9 2008 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING... TXZ248>257-100100- /O.CON.KBRO.FW.W.0011.000000T0000Z-080310T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 132 PM CDT SUN MAR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE INTERACTING WITH A SURFACE LOW PRESSURE AREA DEVELOPING OVER WEST TEXAS TODAY. THIS INTERACTION WILL PRODUCE SUSTAINED SOUTHEASTERLY WINDS OF 20 TO 30 MILES PER HOUR ACROSS MUCH OF DEEP SOUTH TEXAS WITH SOME GUSTS UP TO 35 MILES PER HOUR BEING POSSIBLE UNTIL 8 PM THIS EVENING. THESE WINDS...COMBINED WITH THE ABUNDANT CURED FUELS...WILL CREATE AN ENHANCED RISK OF DANGEROUS WILDFIRES WITHIN DEEP SOUTH TEXAS FOR SUNDAY. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING TODAY DUE TO THE EXPECTED STRONG WINDS AND DRY WEATHER. A BURN BAN IS IN EFFECT FOR ALL DEEP SOUTH TEXAS COUNTIES EXCEPT FOR KENEDY COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY COUNTY LAW ENFORCEMENT AND OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 8, 9:50 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 9:50 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 AM CST SAT MAR 8 2008 .DISCUSSION...STRONG AND DRY SURFACE RIDGING OVER THE BRO CWA WILL MAINTAIN A NEAR PERFECT DAY ACROSS THE REGION. CURRENT OBS FROM THE AREA SHOW A DEVELOPING SW SURFACE FLOW WHICH WILL LIKELY MODERATE OVERALL TEMPERATURES THROUGHOUT THE DAY DUE TO THE DOWNSLOPE EFFECTS OFF OF THE HIGHER TERRAIN IN NORTHEAST MEXICO AND THE DAYTIME HEATING. BOTH THE MAV AND MET GUIDANCE KEEPS AFTERNOON HIGHS IN THE MID TO UPPER 70S FOR THE LOWER RGV AND THIS LOOKS REASONABLE CONSIDERING THAT THE MORNING LOWS RANGED FROM THE MID TO UPPER 30S ACROSS THE NORTHERN AREAS AND THE LOWER TO MIDDLE 40S ELSEWHERE. THE MORNING ZFP REQUIRES ONLY SLIGHT ADJUSTMENTS AT THIS TIME. && .MARINE...AT 8 AM BUOY 20 REPORTED SOUTHWEST WINDS AT 21 KNOTS WITH GUSTS TO 25 KNOTS AND SEAS AT 5 FEET WITH A 5 SECOND PERIOD. A HIGH PRESSURE RIDGE WILL PRODUCE MODERATE SOUTHERLY WINDS OVER THE MARINE AREAS TODAY. THE WINDS WILL INCREASE OVER THE MARINE AREAS TONIGHT AND SUNDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY OVER ALL OF THE MARINE AREAS ON SUNDAY DUE TO THE FORECASTED INCREASE IN THE WINDS AND SEAS AND MAY BE NECESSARY OVER THE GULF COASTAL WATERS OVERNIGHT. A WEAK COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON TUESDAY SHIFTING THE WINDS TO THE NORTH. THE WINDS WILL SHIFT BACK TO THE SOUTHEAST BY WEDNESDAY. && .AVIATION...VFR CONDITIONS WITH LIGHT SOUTHWEST WINDS TO CALM CONDITIONS AND CLEAR SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. LIGHT TO MODERATE SOUTHERLY WINDS AND MOSTLY CLEAR SKIES WILL PREVAIL OVER THE CWA TODAY. VFR CONDITIONS WILL CONTINUE ACROSS THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS SUNDAY. SOUTHEAST WINDS ARE EXPECTED TO INCREASE OVER 25 MPH WITH GUSTS NEAR 35 MPH. VEGETATION REMAINS VERY DRY AND ANY FIRE STARTS COULD PRODUCE EXTREME FIRE BEHAVIOR. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 55 76 65 / 0 0 10 30 BROWNSVILLE 76 57 77 65 / 0 0 10 30 HARLINGEN 75 53 77 63 / 0 0 10 30 MCALLEN 79 56 77 64 / 0 0 0 30 RIO GRANDE CITY 79 53 78 62 / 0 0 0 30 SOUTH PADRE ISLAND 72 57 73 62 / 0 0 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TXZ248>257 10 AM TO 8 PM SUN. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM FORECAST GRAPHICS ARE ALSO AVAILABLE ON THE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM SYNOPTIC/GRIDS...60 MARINE/AVIATION...63 MESO/FXC...CAMPBELL
Hazardous weather outlook, Mar 8, 5:03 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 AM CST SAT MAR 8 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-091115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 503 AM CST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE POSTED TONIGHT FOR THE COASTAL WATERS EAST OF SOUTH PADRE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY DUE TO EXPECTED STRONG WINDS COMBINING WITH CURED FUELS. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS SUNDAY FOR STRONG WINDS AND HIGH SEAS. ROUGH MARINE CONDITIONS COULD PERSIST THROUGH TUESDAY MORNING. A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF DEEP SOUTH TEXAS SUNDAY LATE MORNING AND AFTERNOON. AREAS ALONG AND EAST OF HIGHWAY 281 WILL LIKELY EXPERIENCE THE STRONGEST WINDS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:29 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
| Mar 8, 1:25 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.